Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

I had unprotected sex on 6/11 on the last day

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 2898 Questions
Question
I had unprotected sex on 6/11 on the last day of my period and took Postinor 2 within less than 24h later. Since then I had some yellow brown discharge and today on 11/11 I have some reddish brown bleeding. Ive been having nausea, some headaches, lower abdominal pain and cramps after taking Postinor 2. I have irregular periods where I miss periods for a month and have more than a 28 day menstrual cycle when I do have my period. I experience frequent stress, anxiety and low blood pressure. Could I be pregnant or is this more of a stress and side effects of the Postinor?
Posted Tue, 5 Dec 2017 in Women's Health
 
 
Answered by Dr. Richa Agarwal 18 minutes later
Brief Answer:
Side effects of postinor.

Detailed Answer:
Hello dear,
Thanks for trusting hcm about your health care.
I have gone through your history and understand your concerns.
In your case,the chances of pregnancy are almost nil and these symptoms are most likely due to side effects of postinor.
Period may get delayed for 10-15 days due to postinor.
You should wait and watch for your menses for 7 days more from your expected period date,otherwise get your home urine pregnancy test to rule out pregnancy (if not resume your menses).
Hope found useful, feel free to ask more information.
Good luck.
Regards
Above answer was peer-reviewed by
 
Follow-up: I had unprotected sex on 6/11 on the last day 22 hours later
Thank you for your answer doctor. During the afternoon of 11/11 and today 12/11 I am bleeding quite heavy as if Im having my menses. The blood is quite similar to my menses, bright red and dark red. However my menses had came this month on 2/11 but for only short number of days and it is usually irregular.

Is this a withdrawal bleeding caused by the Postinor or am I having a period yet again?

At the moment I have lesser lower back pain and no more nausea and headache.
Does this mean the Postinor has worked and I can rule out being pregnant?
 
 
Answered by Dr. Richa Agarwal 4 hours later
Brief Answer:
Withdrawal bleeding.

Detailed Answer:
Hello dear,
You are always welcome.
It is withdrawal bleeding caused by I pill due to hormonal imbalance.
Withdrawal bleeding is only a side effect of I pill,it is nothing to do with pregnancy.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by
 
Follow-up: I had unprotected sex on 6/11 on the last day 17 hours later
Thanks Doctor.

Does this mean also the withdrawal bleed also counts as my period?

Or do I have to wait for the ''true'' period next month?

Because my periods are usually irregular and I read Postinor usually ''reset'' the body cycle.
 
 
Answered by Dr. Richa Agarwal 58 minutes later
Brief Answer:
You have to wait for your menses.

Detailed Answer:
Hello dear,
Withdrawal bleeding is only a side effect of postinor.
You have to wait and watch for your true menses,it can be delayed due to emergency pill( hormonal imbalance).
Hope found useful, feel free to ask more information.
Good luck.
Regards
Above answer was peer-reviewed by
 
Follow-up: I had unprotected sex on 6/11 on the last day 4 hours later
Thank you Doctor.

Today on 13/11 my bleeding has become lighter, dark brown but I continue to experienced abdominal cramps, more on my left side.

I also broke out acne on my face since yesterday.

Are all these side effects of Postinor? Im also been under alot of work stress.
 
 
Answered by Dr. Richa Agarwal 40 minutes later
Brief Answer:
All could be due to hormonal imbalance caused by postinor.

Detailed Answer:
Hello dear,
Yes,these all are the symptoms of postinor due to hormonal imbalance.
Hope found usefu.
Good luck.
Regards
Above answer was peer-reviewed by
 
Follow-up: I had unprotected sex on 6/11 on the last day 44 hours later
Thank you doctor.

Today on 15 Nov it seems the nausea have subsided. But the abdominal cramps still persist particularly near my pelvis area and I have an urge to urinate more. (maybe because Im more stressed?) I dont have any discharge today. How long will these side effects last? The cramps are uncomfortable but it gets worse as my anxiety strikes. Kindly do advise.
 
 
Answered by Dr. Richa Agarwal 1 hour later
Brief Answer:
You can take antispasmodic.

Detailed Answer:
Hello dear,
You can take green tea and antispasmodic for your pain.
It will relief in few more days.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor